MAUDE Adverse Event Report: ARTHREX, INC. TORPEDO, 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. TORPEDO, 4.0MM X 13CM; SAW BLADE
Model Number TORPEDO, 4.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded that the most likely cause(s) for the reported failure can be a user error caused by misaligned insertion, prying/leveraging, and/or applying excessive force on the device during use.Directions for use (dfu) dfu-0215-eo disposable arthroscopic shaver blades, burrs, powerpick, powerasp, nanoresection and shaverdrill¿ devices.E.Warnings.5.Failure to use this device in accordance with the directions for use below may result in device failure, render the device unsuitable for its intended use, or compromise the procedure.F.Precautions.6.Do not allow the rotating portion of any device to touch any metallic object, such as a cannula or arthroscope, during use.Damage to both devices is likely.Damage to the device can range from a slight distortion or dulling of the blade/burr edge to actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If there are cracks, fractures or dulling, or if there is any other reason to suspect a blade is damaged, replace it immediately.7.Excessive "side-loading" on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.14.Forcing the hood of any burrs, including flushcut burrs and clearcut burrs into anatomically tight spaces can cause the burr tip to collide with the hood and render the device inoperable.The complaint is confirmed based on the customer¿s attached picture, which displays the inner shaft cutting tip blades broken off.Additionally, damage was noted on the cutting edges of the outer shaft¿s tip.
 
Event or Problem Description
On 17th january 2025, it was reported by an arthrex employee via email that an ar-8400td, torpedo, 4.0 mm x 13 cm shaver blade had a broken tip.This was detected during a bankart repair and repassage procedure on (b)(6) 2025.The torpedo shaver was used in normal fashion to debride remnant suture.Shaver fragment was visually displaced on arthroscopic view.On removal, the tip was found to be broken.All fragments were contained within the tip.Procedure was successfully completed with no patient harm by using ar-8400ex.Intra-op x-ray showed no fragments remained in patient.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.

Brand Name
TORPEDO, 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21323532
Report Number1220246-2025-00279
Device Sequence Number21006626
Product Code GFA
UDI-Device Identifier00888867043657
UDI-Public(01)00888867043657(11)240708(17)290630(10)15283769
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTORPEDO, 4.0MM X 13CM
Device Catalogue NumberAR-8400TD
Device Lot Number15283769
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown